Sinusitis Remedy: See Treatment Options

Sinusitis is a very common problem in Brazil, there are more than 2 million cases per year, especially during the colder climate. It is generally a secondary disease, as it usually arises after conditions such as allergy , flu or cold .

The discomfort caused by a crisis ends up disturbing the daily lives of those who face this problem. Therefore, we bring some tips and remedies that can be indicated by health professionals.

What is the best remedy for sinusitis?

The best remedy for sinusitis will depend a lot on the type, origin and symptoms identified by a specialist in otorhinolaryngology.

In general, there are two types: chronic and acute. Both have symptoms such as: runny nose, cough , pressure on the face, headaches, nasal obstruction, fever , tiredness , muscle pain, loss of appetite, bleeding from the nose.

What differentiates one type from the other is the duration of the symptoms: in the acute crisis they last for a maximum of 4 weeks. Now, if it is chronic sinusitis, it will last more than 12 weeks.

As most cases are due to a cold or flu, the treatment of sinusitis focuses on improving symptoms.

Anti-inflammatory, antiallergic, analgesic or in more severe cases antibiotics may be prescribed by the doctor .

What is good for inflamed sinusitis?

Sinusitis is quite common in the coldest periods, when it is easier to develop respiratory diseases.

When we say it is “inflamed” or “attacked”, it means that the symptoms are active. They may include:

  • Nasal discharge with color;
  • Cough;
  • Face pressure;
  • Headaches;
  • Nasal obstruction;
  • Fever;
  • Tiredness;
  • Muscle aches;
  • Loss of appetite;
  • Bleeding from the nose.

In general, through these symptoms a specialist will already be able to attest to a sinus crisis, but he / she may order some tests to identify the causative agent and whether it is acute or chronic.

Anti-inflammatory for sinusitis

For those who need to minimize common symptoms of sinusitis, such as pain in the face and head, non-hormonal anti-inflammatory drugs can be recommended, usually in combination with other medications.

The drugs in this group reduce inflammation due to sinusitis, also relieving edema , headache and malaise. Among the options is Nimesulide and Ibuprofen.

Corticosteroids for sinusitis

Corticosteroid medications may be recommended to help improve sinusitis, because they inhibit the action of the phospholipase A2 enzyme, resulting in a decrease in the inflammatory process.

They can be found in oral and topical form, and the guidance is, in general, to use them in combination with antibiotic therapy.

Options for oral use include Prednisone , Fluticasone , Bude s onida or Mometasona .

Among the topical options, there are:

Budesonide (aqueous suspension)

The aqueous suspension Budesonide is indicated to improve respiratory well-being, especially in patients with sinusitis of allergic origin. The way of using it and the frequency must be guided by specialists.

Nasonex

Nasonex is indicated as an aid in the treatment of acute sinusitis, and may be accompanied or not by the use of antibiotics, according to the average orientation. Its action is local, promoting the reduction of inflammation and, thus, relieving symptoms.

Antihistamine / antiallergic for sinusitis

It is common for sinusitis to be of allergic origin or to be related to allergic rhinitis. In such cases, the use of antiallergic or antihistamines can bring improvements.

In general, the greatest effects occur in reducing sneezing and nasal obstruction, helping to improve the respiratory condition.

Among the options are Loratadine, Bilastine and Cetirizine.

Can Alektos be used to treat sinusitis?

Alektos is an antihistamine medication, based on Bilastine. The drug also has anti-inflammatory action.

Therefore, it can be indicated for the treatment of sinusitis, according to medical evaluation.

Analgesic for sinusitis

Pain and even fever can cause great discomfort during a sinus attack. So, to contain these symptoms, pain relievers can be prescribed by a professional.

Among the options are:

Paracetamol

Indicated only for adults and children over 12 years old, paracetamol should be administered according to the amount of the substance present in the tablet.

There are some options that have other substances in the formula, such as Paracetamol + pseudoephedrine hydrochloride .

Among the options is Tylenol Sinus.

Syrups for sinusitis

Syrups can be prescribed to help improve the symptoms of sinusitis. There are options based on Phenylephrine Hydrochloride + Bronpheniramine Maleate , for example, that provide a reduction in the secretion of the nose and throat.

It also helps to reduce edema (swelling) and congestion, which promotes respiratory well-being. In this type of product, there is also phenylephrine hydrochloride, which acts as a nasal decongestant. Meanwhile, bronfeniramine maleate acts as an anti-allergy.

There are also carbocysteine- based syrups , which can be indicated to assist in the elimination of pulmonary secretions. Its action is expectorant, that is, it helps to fluidize secretions and facilitate their elimination.

Likewise, syrups based on Ambroxol Hydrochloride act as expectorants and help with respiratory comfort.

Is there an injection for sinusitis?

There are two options that can be called sinusitis injections. The first refers to immunotherapy. The focus is on sinusitis caused mainly by allergy. In it, the doctor can start a treatment with injections, in order to strengthen the immune system.

It is a longer treatment, which can last up to 3 years, and aims to reduce sensitivity to factors that cause allergy.

In the first months, the concentration of the allergen in the body is increased by subcutaneous application to “force” the immune system to resist the allergenic factor.

However, this treatment is only indicated when the use of medications is not effective.

In addition to immunotherapy, the doctor may recommend the use of injectable corticosteroids. They are contraindicated for people with systemic yeast infections and for those who are hypersensitive to the active ingredients or other components of the formula.

In addition, they can cause different reactions to the organism according to each person, so it is essential that medical guidelines are followed.

Possibilities of injectable corticosteroids include:

Diprospan

The dosage of this medicine varies according to the severity and response of the organism.

It usually starts with 1mL to 2mL and may increase if necessary. The injection should be done intramuscularly deep in the gluteal region (process performed only by health professionals).

Duoflam

Like Diprospan, the application of Duoflam occurs intramuscularly in the gluteal region, and the dosage is also subject to readjustments according to the response to treatment.

The onset, for the most part, also occurs with a dose of 1mL to 2mL.

Do Naldecon, Coristina D and Cimegripe flu fight sinusitis?

No flu is recommended to cure sinusitis, but to relieve some symptoms.

Because sinusitis in general is a secondary disease, which results from a cold or flu, it is common for some symptoms that started with the flu to remain during the sinusitis crisis.

In such cases, some known anti-flu drugs may be effective, such as Naldecon , Coristina D and Cimegripe .

But we reinforce that these remedies are only effective for flu-like symptoms such as pain, fever, runny nose, sneezing and nasal congestion, which can happen during sinusitis.

Naldecon

Naldecon contains acetaminophen, works to relieve pain and fever, which usually happens due to infection of the upper airways, and also has phenylephrine hydrochloride, which works as a nasal decongestant.

According to the Naldecon package insert, the white and yellow tablets should be taken at the same time.

When taking, only after 8 hours should you take the next dose. And it should never be used on children under the age of 12 without medical advice.

Coristin D

Coristin D, on the other hand, combines acetylsalicylic acid with dexchlorpheniramine maleate, which, in addition to relieving pain, acts to reduce fever, runny nose and sneezing. It also contains phenylephrine hydrochloride, which is effective in nasal obstruction.

In effect in approximately 30 minutes, just take one tablet every 4 hours, remembering that Coristina D is indicated only for adults and children over 12 years old.

Cimegrip

Cimegrip which also promotes a decrease in body temperature and sensitivity to pain. In addition, it blocks the release of certain substances responsible for allergic reactions, decreasing swelling due to the accumulation of secretion

The recommendation is to take 1 capsule every 4 hours for adults, if it is for children, the ideal is to opt for the bottle version and provide a maximum of 20 to 30 drops, 3 to 4 times a day. In general, the effect starts within 15 minutes after ingestion.

Attitudes that can help in the treatment of sinusitis

Along with the prescribed medication, some complementary and simple measures can be done at home to help reduce symptoms, bringing more well-being during the treatment days.

Nasal cleansing

The use of saline to clean the nose helps to eliminate dirt and accumulate secretions. Just drop a few drops or spray the spray into your nostrils and blow right away.

Hydration

Drinking water and teas, preferably without sugar, and humidifying the air is excellent for contributing to the hydration of the airways.

Putting a cloth soaked with warm water on your face, or inhaling chamomile flowers in a container with warm water can help improve nasal congestion.

Rest

During the sinus crisis the ideal is to sleep well, avoiding effort and intense physical activities so that the disease does not intensify. But light walks in wooded and airy places are recommended.

Pricing

You can find the drugs mentioned throughout the text in pharmacies and drugstores and also on platforms such as Con s ulta remedies . Prices * vary according to quantity and format (tablet, spray, syrup):

  • Budesonide (nasal spray) – R $ 9 ;
  • Nasonex (nasal spray) – R $ 26;
  • Diprospan (injection) – R $ 22;
  • Duoflam (injection) – R $ 17;
  • Alektos (pill) – R $ 36 ;
  • Naldecon Dia (tablet) – R $ ;
  • Fluimucil (syrup) – R $ 17 ;
  • Coristin D (tablet) – R $ 4 ;
  • Cimegripe (pill) – R $ 4 .

* Prices consulted in October 2020. Prices may change.


Did you have doubts about other remedies? The Healthy Minute can help you with various information.

Loading...